Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 10, NWS Dodge City, KS

March 13, 202618 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 13, 2026, 10:57 AM CDT for 18 counties in Kansas. It took effect at Mar 14, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 10:57 AM CDT (15:57 UTC)
In effect from
Mar 14, 2026, 12:00 PM CDT
Expired
Mar 14, 2026, 7:56 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

542 
WWUS83 KDDC 131557
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1057 AM CDT Fri Mar 13 2026

KSZ030-043>045-061>064-074>078-084>088-141200-
/O.NEW.KDDC.FW.W.0010.260314T1700Z-260315T0200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
1057 AM CDT Fri Mar 13 2026 /957 AM MDT Fri Mar 13 2026/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 
  Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 
  Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 
  Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* TIMING...From noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Saturday.

* WINDS...South 10 to 20 mph with gusts to 25 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
326 
WWUS83 KDDC 140512
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1212 AM CDT Sat Mar 14 2026

KSZ030-043>045-061>064-074>078-084>088-141315-
/O.CON.KDDC.FW.W.0010.260314T1700Z-260315T0200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
1212 AM CDT Sat Mar 14 2026 /1112 PM MDT Fri Mar 13 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 
  Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 
  Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 
  Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* TIMING...From noon CDT /11 AM MDT/ today to 9 PM CDT /8 PM 
  MDT/ this evening.

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
262 
WWUS83 KDDC 141650
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1150 AM CDT Sat Mar 14 2026



KSZ030-043>045-061>064-074>078-084>088-150200-
/O.CON.KDDC.FW.W.0010.260314T1700Z-260315T0200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
1150 AM CDT Sat Mar 14 2026 /1050 AM MDT Sat Mar 14 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 
  Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 
  Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 
  Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 
  Clark.

* TIMING...Until 9 PM CDT /8 PM MDT/ this evening.

* WINDS...South 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
314 
WWUS83 KDDC 150056
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
756 PM CDT Sat Mar 14 2026

KSZ030-043>045-061>064-074>078-084>088-150200-
/O.CAN.KDDC.FW.W.0010.000000T0000Z-260315T0200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
756 PM CDT Sat Mar 14 2026 /656 PM MDT Sat Mar 14 2026/

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 030, 043,
044, 045, 061, 062, 063, 064, 074, 075, 076, 077, 078, 084, 085, 
086, 087, AND 088...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning for all active counties.

Low relative humidities and breezy winds may persist into the 
overnight. However, with relative humidities rising and winds 
weakening, the warning has been cancelled.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 5:48 AM CDT, 5 hours 9 minutes earlier. Its key messages:

  • Warmer than normal Friday and Saturday
  • Dramatically colder Sunday with very strong winds; north winds up to 45-55 mph and gusts potentially up to 60 mph
  • Trending warmer next week and potentially exceeding 90 degrees by the end of the work week
Area forecast discussion, Mar 13, 5:48 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
548 AM CDT Fri Mar 13 2026

.KEY MESSAGES...

- Warmer than normal Friday and Saturday

- Dramatically colder Sunday with very strong winds; north
  winds up to 45-55 mph and gusts potentially up to 60 mph

- Trending warmer next week and potentially exceeding 90 degrees
  by the end of the work week

&&

.DISCUSSION...
Issued at 1157 PM CDT Thu Mar 12 2026

Primarily zonal flow is present aloft with a strong surface low
pressure system situated over the Dakotas. A modest high pressure
system sits in the deep south of the CONUS. With the CWA in between,
strong SW winds gusted today across SW Kansas. Into the night, winds
are forecast to continue lightening up and shifting to a more
variable wind regime. With the dry air and quiet synoptic pattern,
little to no headlines are expected with only Sunday providing
forecast difficulty/focus. Friday/Saturday is forecast to continue
being very warm in the 70/80s for highs. It will continue to be very
dry, but with winds <15 mph expected, the fire weather threat will
be quelled.

Ensembles have held firm in depicting a deep upper-level trough
developing and moving across the north-central CONUS. Current medium
and long ranged models have the connected near-surface level system
moving southeast down east of the CWA. As a result, any
precipitation chances that occur will be wrap-around on the back
side of the system. This will lead to virtually zero severe weather
chances and only small chances (10-25%) for light rain. The best of
these chances are in the northern zones. Some uncertainty with the
system path, dryslot positioning, and moisture content, but trends
to this point in previous runs have remained relatively steady with
minimal run-to-run changes. The greater threat/impact with the
system is very strong winds behind the cold front. Ensembles have
the current timing of the frontal passage in the very early morning
hours Sunday at around 5-8 AM. Behind it winds are progged at 40-45
mph gusting to 55 mph. It is expected that this is too low on the
order of 10-15 mph to both sustained winds and gusts. All of the CWA
should prepare for the possibility of 60-65 mph and potentially
even higher. Again measured uncertainty should be advised, but
if it is as well mixed as it seems then strong winds are all but
assured. The only question is quite how strong the winds will
be and whether a High Wind Warning will be needed. This will
become more clear in the coming days.

Through the week, the CWA will see dry air and low relative
humidities with the exception of Sunday. However, through the
forecast period, winds are not forecast to exceed 20 mph (again
except for Friday). Because the only time strong enough winds will
be present for critical fire weather concerns, the relative
humidities are much higher eliminating nearly all concerns. With
that in mind, the SPC has an elevated fire weather risk Friday for
the far western counties, but the winds will be too light for a fire
weather headline.

With the cold front Sunday highs are forecast to be much cooler with
highs only in 40/50s. With the north winds continuing, albeit
weaker, more CAA is forecast and will keep highs cooler again
Monday in the 50s before a mid-week warmup. Into the end of next
week, long-ranged ensembles have temperatures exceeding 90 degrees
across SW Kansas. That will be the most notable aspect of the
forecast period besides Sunday.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 547 AM CDT Fri Mar 13 2026

VFR flight category for all terminals during the time period.
Winds should switch back to the south through 15Z with a slight
increase towards the afternoon to 10-15 kts. Winds should relax
through the night with a slight wind change to the northwest
coming towards 12Z.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...KBJ
AVIATION...Tatro
Hazardous weather outlook, Mar 13, 12:52 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1252 AM CDT Fri Mar 13 2026

KSZ030-031-043>046-061>066-074>081-084>090-140600-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1252 AM CDT Fri Mar 13 2026 /1152 PM MDT Thu Mar 12 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Sunday is forecast to see very strong north winds of up to 50-55
mph and wind gusts potentially up to 65 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:09 AM CDTHigh Wind WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more25 hr

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.